MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. POWER PORT-A-CATH II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. POWER PORT-A-CATH II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that the input was delivered for surgery (7.8fr was requested), inside the pavilion they opened it and the doctor installed it, when he had the device, he noticed that the measurement did not match and checked the packaging.There they noticed that the envelope that came inside the box was a different size (5.8fr) and did not match what the box indicated.Since the device was already installed in the patient, they left it.According to the form, the product was used only once.One picture was provided by the customer showing a box with the label of the product.The event was classified as an adverse event, an incorrect measuring device was installed on the patient.This event happened in two surgeries with the same doctor and one patient involved in this event.Informing that there was no damage to the patient, but a measure that was not what the doctor wanted was installed.The product is currently installed in the patient.

Brand Name
POWER PORT-A-CATH II
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20296544
Report Number9617604-2024-00755
Device Sequence Number7199688
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public(01)10610586032707(17)280411(10)4437262
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4455-24
Device Lot Number4437262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown